MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. HEMO-CATH® LT SILICONE DOUBLE LUMEN CATHETER; HEMO-CATH LT

MEDICAL COMPONENTS, INC. HEMO-CATH® LT SILICONE DOUBLE LUMEN CATHETER; HEMO-CATH LT
Model Number DSL18P
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Catheter was leaking around the site and not functioning properly.
 
Additional Manufacturer Narrative
The 8f silicone hemo-cath was returned for evaluation.Adhesive and multiple sutures were removed from the proximal end of the lumen.Functional testing was performed on the returned device.The distal end of the lumen was clamped with hemostats.When flushed through the venous luer no leaks were noted.When flushed through the arterial luer, a leak was noted approximately 0.5 cm proximal to the cuff.Under magnification the hole in the lumen appears smooth in the center but jagged at the edges.This is indicative of being cut and then torn.The device was evaluated by medcomp engineering.The condition of the returned device suggests the sutures that were tightly wrapped around the lumen cut into the silicone tubing and, over time, may have resulted in the tear.The instructions for use (ifu) states, "suture the catheter to the skin using the suture wing.Do not suture the catheter tubing." the contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A definitive root cause cannot be determined but is not likely manufacturing related.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HEMO-CATH® LT SILICONE DOUBLE LUMEN CATHETER
Common Device Name
HEMO-CATH LT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20374871
Report Number2518902-2024-00058
Device Sequence Number17859623
Product Code MSD
UDI-Device Identifier00884908144895
UDI-Public00884908144895
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K893439
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberDSL18P
Device Catalogue NumberDSL18P
Device Lot NumberMQYH350
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight15 KG